Alert archive / California / Flash Flood Warnings in 2005
Flash Flood Warning 83, NWS San Diego, CA
NWS San Diego, CA issued this flash flood warning at Aug 3, 2005, 2:15 PM PDT for San Bernardino County, California. It was in force for 60 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 3, 2005, 2:15 PM PDT (21:15 UTC)
- Expired
- Aug 3, 2005, 3:15 PM PDT
- In force
- 60 min
- Issued by
- NWS San Diego, CA
- Area
- Counties, with a storm outline in the text
County San Bernardino County, CA
The radar
The Santa Ana Mts radar (KSOX), 117 km from the middle of the area, began a volume at 21:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 3, 2:42 PM PDT | FLASH FLOOD | 10 N Yucca Valley, CA | FLOODING ON HIGHWAY 247 BETWEEN YUCCA AND APPLE VALLEYS. FLOODING CAUSED BY SEVERE THUNDERSTORM WHICH HAD MARBLE SIZED HAIL AND STRONG WIND GUSTS AND VERY HEAVY SHOWERS AND FREQUENT LIGHTNING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 27 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Edwards AFB, CA (KEDW), launched 12:00Z, 9.3 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4275 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- -25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS56 KSGX 032119 FFWSGX CAC071-032215- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SAN DIEGO CA 215 PM PDT WED AUG 3 2005 THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL SAN BERNARDINO COUNTY IN SOUTHEAST CALIFORNIA * UNTIL 315 PM PDT * AT 209 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER SOUTH CENTRAL SAN BERNARDINO COUNTY...OR ABOUT 30 MILES NORTHEAST OF FOREST FALLS...MOVING NORTH ALONG HIGHWAY 247 AT 5 MPH. * THE THUNDERSTORM PRODUCING FLASH FLOODING WILL BE EAST OF...LUCERNE VALLEY AT 230 PM PDT RESIDENTS AND MOTORISTS IN AND BELOW RECENTLY BURNED AREAS SHOULD BE ALERT TO HEAVY MUD AND DEBRIS FLOWS WHICH MAY BLOCK ROADS AND CULVERTS. POTENTIALLY DANGEROUS FLOODING AND PROPERTY LOSS COULD RESULT IN AREAS WHERE RUNOFF IS RESTRICTED OR BLOCKED. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 3413 11654 3423 11628 3475 11644 3463 11701 $$ PG
1 follow-up statement
000 WGUS76 KSGX 032205 FFSSGX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SAN DIEGO CA 300 PM PDT WED AUG 3 2005 CAC071-032215- SAN BERNARDINO CA- 300 PM PDT WED AUG 3 2005 ...THE FLASH FLOOD WARNING FOR CENTRAL SAN BERNARDINO COUNTY IS CANCELLED... THE THUNDERSTORMS THAT WERE PRODUCING FLOODING IN THE LANDERS AREA HAVE WEAKENED...AND ONLY A FEW LIGHT SHOWERS REMAINED AT 300 PM. HOWEVER...STANDING WATER WILL REMAIN OVER LOW-LYING AREAS INTO EARLY EVENING DUE TO THE PREVIOUS RAINS. WEATHER SPOTTERS HAVE REPORTED ROADWAY FLOODING ALONG HIGHWAY 247 AND MOTORISTS ARE REMINDED TO EXERCISE CAUTION IN THIS AREA. LAT...LON 3413 11654 3423 11628 3475 11644 3463 11701 $$ PG
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at Aug 3, 9:30 AM PDT, 4 hours 45 minutes earlier.
Area forecast discussion, Aug 3, 9:30 AM PDT, 4 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 930 AM PDT WED AUG 3 2005 .SYNOPSIS...MOISTURE IN EASTERLY FLOW ALOFT WILL CONTINUE THUNDERSTORMS IN THE MOUNTAINS AND DESERTS...MAINLY IN THE AFTERNOONS AND EVENINGS. A FEW STORMS COULD DRIFT WEST OF THE MOUNTAINS INTO THE VALLEYS THURSDAY THROUGH THE WEEKEND. A SHALLOW MARINE LAYER WILL CAUSE AREAS OF LOW CLOUDS AND FOG NEAR THE COAST IN THE NIGHTS AND MORNINGS...LINGERING NEAR SOME BEACHES INTO THE AFTERNOONS. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES. OUTFLOW FROM AZ CAUSED A FEW THUNDERSTORMS IN THE ERN PART OF OUR CWFA THIS MORNING BUT THEY HAVE DISSIPATED. LOW CLOUDS AND LOCAL FOG WERE INTO MOST COASTAL AREAS AND WRN INLAND SAN VALLEYS THIS MORNING. THE 12Z NKX SOUNDING HAD A MODERATELY STRONG INVERSION BASED NEAR 1200 FT AND SHOWED MID LEVEL MOISTURE IN ELY FLOW. THE PW WAS 1.12 INCHES...A LITTLE LESS THAN THE LAST COUPLE OF DAYS. HOWEVER...SATELLITE INDICATES HIGHER PW E OF THE MOUNTAINS. EXPECT THUNDERSTORMS IN THE MOUNTAINS AND DESERTS TODAY...DESPITE A LITTLE DRYING. THE MID LEVEL MOISTURE INCREASES THU THROUGH SAT FOR MORE WIDESPREAD AFTERNOON THUNDERSTORMS IN THE MOUNTAINS AND DESERTS WITH A SMALLER CHANCE AT NIGHT. ELY FLOW WILL ALSO INCREASE THROUGH THE MID LEVELS AND THIS COULD CAUSE A FEW STORMS TO DRIFT W OF THE MOUNTAINS INTO THE INLAND VALLEYS EACH DAY. THE MARINE LAYER WILL SHRINK AS THE HI BUILDS OVER THE SW AND DUE TO THE INCREASING MONSOONAL FLOW. EXPECT WARMING IN THE COASTAL AREAS. RELATIVELY MINOR TEMP CHANGES INLAND...ALTHOUGH THE EXACT DISTRIBUTION OF CLOUD COVER AND RH WILL HAVE THE MOST IMPACT ON LOCAL TEMPS. LONGER RANGE PROGS INDICATE THE ELY FLOW ALOFT WEAKENING SUN AND TURNING MORE SLY THROUGH THE MIDDLE OF NEXT WEEK. THIS SHOULD KEEP MOST THUNDERSTORMS CONFINED TO THE MOUNTAINS AND DESERTS. OTHERWISE...NOT MUCH CHANGE. && .AVIATION...COASTAL CLOUD BASES ARE AROUND 600-1200 FEET AND TOPS AROUND 1800 FEET. CLEARING OF THE MARINE LAYER CLOUDS WILL OCCUR BY 17Z AND SOME BEACHES WILL CLEAR. THE MONSOON CONTINUES...SO MORE THUNDERSTORMS OVER THE MOUNTAINS AND DESERTS TODAY. THE MARINE LAYER IS EXPECTED TO GO MORE SHALLOW TONIGHT AND THAT WILL MEAN COASTAL CLOUD COVERAGE MORE CONFINED TO THE COAST WITH LOWER BASES...TOPS AND VISBYS...AND EARLIER CLEARING THU MORNING. .SGX WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...ATKIN AVIATION...MM
Hazardous weather outlook, Aug 3, 4:00 AM PDT, 10 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 400 AM PDT WED AUG 3 2005 CAZ055-056-058-032300- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS- 400 AM PDT WED AUG 3 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MOUNTAIN AREAS IN EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY THROUGH TONIGHT. MODERATE FLASH FLOOD POTENTIAL RATING. THUNDERSTORMS WITH ISOLATED FLASH FLOODING ARE POSSIBLE. ISOLATED SEVERE THUNDERSTORMS WITH LARGE HAIL AND STRONG WINDS IN EXCESS OF 60 MPH ARE POSSIBLE. .DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY. FOR THURSDAY...HIGH FLASH FLOOD POTENTIAL RATING. THUNDERSTORMS WITH AREAS OF HEAVY RAIN ARE POSSIBLE...AND THE THREAT OF FLASH FLOODING COULD BE SIGNIFICANT. FOR FRIDAY THROUGH TUESDAY...THUNDERSTORMS WITH DANGEROUS LIGHTNING...SMALL HAIL...STRONG GUSTY WINDS...BRIEF HEAVY RAIN AND LOCAL FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED FOR THIS AREA STARTING AT NOON TODAY. CAZ060-061-062-032300- APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 400 AM PDT WED AUG 3 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DESERTS IN EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY THROUGH TONIGHT. MODERATE FLASH FLOOD POTENTIAL RATING. THUNDERSTORMS WITH ISOLATED FLASH FLOODING ARE POSSIBLE. ISOLATED SEVERE THUNDERSTORMS WITH LARGE HAIL AND STRONG WINDS IN EXCESS OF 60 MPH ARE POSSIBLE. .DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY. FOR THURSDAY...MODERATE FLASH FLOOD POTENTIAL RATING. THUNDERSTORMS WITH ISOLATED FLASH FLOODING ARE POSSIBLE. FOR FRIDAY THROUGH TUESDAY...THUNDERSTORMS WITH DANGEROUS LIGHTNING...SMALL HAIL...STRONG GUSTY WINDS...BRIEF HEAVY RAIN AND LOCAL FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED FOR THIS AREA STARTING AT NOON TODAY. NOTE...THE HAZARDOUS WEATHER OUTLOOK NOW INCORPORATES THE FLASH FLOOD POTENTIAL INDEX THAT WAS ISSUED SEPARATELY IN PREVIOUS YEARS. THE FLASH FLOOD POTENTIAL INDEX WILL BE INCLUDED IN THE HAZARDOUS WEATHER OUTLOOK IF IT EXCEEDS THE LOW CATEGORY IN THE FIRST TWO DAYS. THIS PRODUCT WILL BE UPDATED DAILY AT 4 AM AND 4 PM OR AS NEEDED THROUGH SEPTEMBER 30. MARTIN NNNN
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 2:38 PM PDT | Flash Flood Warning | SGX | San Diego | 97 min |
| Aug 3, 3:55 PM PDT | Flash Flood Warning | SGX | San Diego | 95 min |
Nearby
Flash Flood Warnings in California, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.